Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 10, 2021, 6:43 PM CDT for DeKalb County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 6:43 PM CDT (23:43 UTC)
- Expired
- Oct 10, 2021, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.88 in
- Wind
- 40
County DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WWUS83 KEAX 102343
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Sun Oct 10 2021
MOZ013-110015-
De Kalb MO-
643 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of eastern DeKalb
County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or 7 miles south of Maysville, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maysville, Stewartsville, Osborn, Weatherby, Amity, Fairport and
Santa Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9420 3986 9421 3975 9432 3975 9451
4000 9437
TIME...MOT...LOC 2343Z 221DEG 42KT 3978 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:26 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 10, 6:26 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Sun Oct 10 2021 .Discussion... Issued at 345 PM CDT SUN OCT 10 2021 Scattered showers and thunderstorms continue in far NW MO as isentropic ascent and the exit region of the low level jet meet ahead of the front. This activity is expected to continue through the afternoon. We are also keeping our eyes on an approaching trough making its way into NW TX and OK through the afternoon. This trough amplifies lift and instability as it moves eastward triggering more widespread showers and thunderstorms throughout the region late this evening. The trough then shifts to a NE track passing though central MO bringing rain to much of the region overnight Sunday into Monday. Precipitable water values between 1.5"-1.8" present a good opportunity for efficient rainfall. Around 1"-2" of rainfall is expected for much of the region minus far NW MO where the front may already pass before the axis of the trough reaches the region. Flash flooding concern remain limited with dry soil conditions; however, some elevated runoff into small creeks and streams is possible. Rain is expected to stick around through a little after midday for the KC metro and areas south while areas north of I-70 and east of I-35 will continue to see scattered showers through Monday evening. An active pattern continues through the coming week. A new leeward trough develops off the eastern Rockies Tuesday. It quickly deepens as it treks across the central CONUS. This system draws up an expansive fetch of Gulf moisture forming a pretty stark moisture boundary across KS. This boundary combined with isentropic ascent ahead of it creates another favorable environment of widespread rain. Instability is a little lacking, but there is certainly enough moisture load and catalyst from the boundary that widespread rain and a few isolated thunderstorms are possible. PWAT values around 1.5" indicate the potential for some heavy efficient downpours once again. Timing has remained fairly consistent between models with rain beginning late afternoon/early evening gradually overspreading the region overnight. Rain is expected to linger through the day Wednesday before the dry air pushes in during the late afternoon and evening. Long range guidance continues to keep the pattern active still hinting at another wave with rain towards Friday. && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 622 PM CDT SUN OCT 10 2021 Scattered showers and thunderstorms have moved into the TAF sites. This is expected to continue over the next several hours. This activity should diminish around midnight, however more persistent rainfall is expected to move in after that. Ceilings will be decreasing to near IFR which is expected to continue into the morning hours. Some improvement is expected by mid-morning Monday when ceilings are expected to return to MVFR with rain coming to an end as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...HB
Hazardous weather outlook, Oct 10, 5:06 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 506 AM CDT Sun Oct 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 506 AM CDT Sun Oct 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong storms may be possible tonight along and south of Interstate 70. Gusty winds, frequent lightning and heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to isolated severe storms may be possible Tuesday night into Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 10, 5:58 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
558 PM CDT Sun Oct 10 2021
MOZ007-016-102330-
Putnam MO-Sullivan MO-
558 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northwestern
Sullivan and central Putnam Counties through 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Milan, moving northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Unionville, Pollock and Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 9282 4028 9321 4033 9335 4058 9309
4059 9305
TIME...MOT...LOC 2258Z 225DEG 34KT 4031 9325
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BlairSpecial weather statement, Oct 10, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Sun Oct 10 2021
MOZ013-110015-
De Kalb MO-
643 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of eastern DeKalb
County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or 7 miles south of Maysville, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maysville, Stewartsville, Osborn, Weatherby, Amity, Fairport and
Santa Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9420 3986 9421 3975 9432 3975 9451
4000 9437
TIME...MOT...LOC 2343Z 221DEG 42KT 3978 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 5:58 PM CDT | Special Weather Statement | EAX | Putnam | 32 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.